| Catalog Number |
RBY2C1660 |
| Medical Device Problem Codes |
Unraveled Material (1664); Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/27/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2019-01241, 3005168196-2019-01243.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the lumbar artery to treat a type ii endoleak using ruby coils.During the procedure, the physician felt resistance while advancing a ruby coil near the distal tip of a lantern delivery microcatheter (lantern) and the ruby coil became stuck.Therefore, the physician attempted to retract it.However, while retracting the ruby coil, it broke and began to unwind.Therefore, the physician removed the lantern and the ruby coil together.It was reported that the same issue occurred with two other ruby coils.The procedure was then completed using 13 new ruby coils and the same lantern.There was no report of an adverse effect to the patient.